Alert archive / Minnesota / Wind Advisories in 2006
Wind Advisory 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 12, 2006, 10:46 AM CDT for 6 counties in Minnesota; 5 counties in Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2006, 10:46 AM CDT (15:46 UTC)
- Expired
- May 12, 2006, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 98 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 121546 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1046 AM CDT FRI MAY 12 2006 .VERY LARGE LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL PRODUCE STRONG NORTHWEST WINDS OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS AFTERNOON. THESE WINDS WILL REACH SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH AT TIMES THIS AFTERNOON. THE WINDS SHOULD DECREASE A LITTLE LATE THIS AFTERNOON. IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-122100- /O.NEW.KFSD.WI.Y.0010.060512T1546Z-060512T2100Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON... PRIMGHAR...SPENCER...STORM LAKE...TYLER...IVANHOE...MARSHALL... SLAYTON...WINDOM...WORTHINGTON...JACKSON 1046 AM CDT FRI MAY 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH FOR MOST OF THIS AFTERNOON WITH GUSTS OF 40 TO 45 MPH AT TIMES. THE WINDS ARE EXPECTED TO DECREASE A LITTLE LATE THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ WILLIAMS
2 follow-up statements
000 WWUS73 KFSD 121948 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 PM CDT FRI MAY 12 2006 .VERY LARGE LOW PRESSURE OVER THE WESTERN GREAT LAKES WAS PRODUCING STRONG NORTHWEST WINDS OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS AFTERNOON. THESE WINDS WERE REACHING SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH. THE STRONG WINDS WILL CONTINUE INTO THE LATE AFTERNOON...BUT SHOULD BEGIN TO DECREASE BY 6 PM. IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-122300- /O.EXT.KFSD.WI.Y.0010.000000T0000Z-060512T2300Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON... PRIMGHAR...SPENCER...STORM LAKE...TYLER...IVANHOE...MARSHALL... SLAYTON...WINDOM...WORTHINGTON...JACKSON 248 PM CDT FRI MAY 12 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. NORTHWEST WINDS AVERAGING 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TO CONTINUE LATE THIS AFTERNOON...BUT SHOULD BEGIN TO DECREASE BY 6 PM. A SLOW BUT STEADY DECREASE IN WINDS IS EXPECTED EARLY THIS EVENING WITH WINDS DECREASING MORE RAPIDLY NEAR SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ WILLIAMS
000 WWUS73 KFSD 122324 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 624 PM CDT FRI MAY 12 2006 .WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...AS WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING. HOWEVER...BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT AND INTO SATURDAY. IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-130030- /O.EXP.KFSD.WI.Y.0010.000000T0000Z-060512T2300Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON... PRIMGHAR...SPENCER...STORM LAKE...TYLER...IVANHOE...MARSHALL... SLAYTON...WINDOM...WORTHINGTON...JACKSON 624 PM CDT FRI MAY 12 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ LIEBL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 12, 10:38 AM CDT, 8 minutes earlier.
Area forecast discussion, May 12, 10:38 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CDT FRI MAY 12 2006 .DISCUSSION... ON A CLOSE CALL HAVE DECIDED TO GO WITH WND ADVY FOR A CHUNK OF SWRN MN AND A LESSER PART OF NWRN IA. WNDS HAVE BEEN OCNLY POKING A LTL ABV ADVY THRESHHOLD AND MAY GET SLGTLY STGR NEXT CPL HRS BEFORE BOUNDRY LYR WNDS START TO DECREASE AFTER ERY AFTN. REST OF FCST LOOKS OK FOR NOW...SHUD BE STARTING TO GET CLD DVLPNT FROM HEATG SOON AND START DVLPG A FEW LGT SHWRS THIS AFTN AS FCST. TEMPS LOOK GOOD FOR NOW. .PREV DISCUSSION... SHOULD BE A LITTLE WARMER THAN YESTERDAY WITH DRIER AIR AND MORE SUN MIXING OUT TO THE MAX. THIS WILL ALSO ALLOW 20 TO 30 KT NNWLY WINDS ALOFT TO MIX DOWN AND BRING ANOTHER WINDY DAY ESP ALG AND E OF I29. HOWEVER...RETROGRADING UPR LOW LURKING ON THE EASTERN HORIZON TDA AND WILL KEEP 20 TO 30 POPS FOR FAR ERN TO NERN CWA LATER THIS AFTN. ALL MODELS...EVEN ETA...ROTATE FIRST WRAPAROUND LOBE WWD TOWARDS SD BORDER LATE TNGT AND WILL UP POPS...WITH BEST CHC R- IN SW MN TO SPW AREA OF NWRN IA. THIS LOBE WEAKENS DURG DAY SAT...BUT ANOTHER BAND OF R- MAY DVLP WWD INTO SAME AREA SUN AFTN AND EVE...SO ADD BACK POPS. SHOULD BE COOLER MOST AREAS WITH WRAPAROUND CLDS ON SAT...BUT AIR MASS MODERATES ENUF FOR A LIT WARMER FOR SUN AND MON DESPITE LINGERING CLDS...WITH COOLEST HIGHS IN ERN CWA. NO REAL CHG IN FCST BEYOND MON AS TEMPORARY WARMING TAKES PLACE ALG AND AHEAD OF SWD MOVG CDFNT FOR TUE AFTN INTO WED. NWLY FLOW ALOFT NOT CONDUCIVE TO MUCH WX ACTION FOR AWHILE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...WIND ADVY TILL 4PM SWRN MN XCP PIPESTONE/ROCK. IA...WIND ADVY TILL 4PM OSCEOLA/DICKINSON/CLAY. NE...NONE. && WILLIAMS
Hazardous weather outlook, May 12, 4:29 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 429 AM CDT FRI MAY 12 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 429 AM CDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING WILL CONTINUE ALONG THE LITTLE SIOUX RIVER IN NORTHWEST IOWA FROM AROUND SPENCER DOWNSTREAM TO LINN GROVE THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in Minnesota, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.